Sclerotherapy. Is this brown pigmentation normal?

I had sclerotherapy 8 months ago I have a little bit of brown pigmentation left bit today when I walk its a bit tender in a bit were the pigmentation is. Is this normal?

Doctor Answers 5

Sclerotherapy

Thank you for your question in regards to sclerotherapy. Brown pigment after sclerotherapy is common and can take up to a year to subside. Some lasers can help break up the pigment to speed up the process. To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment. I hope this helps.


Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Sclerotherapy. Is this brown pigmentation normal?

Pigmentation after sclerotherapy is comon and can take over 12 month to resolve. However, if you are developing tenderness over the vein, then please seek advice from your treating doctor

Sameh Dimitri, MD
London Vascular Surgeon

Sclerotherapy

This sounds like post inflammatory hyperpigmentation (PIH) this can happen.  It can take up to a year for it to subside.  Some lasers can help speed up the process of healing.  Follow up with your provider for options.

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.8 out of 5 stars 137 reviews

Hyperpigmentation On Face/Body -- Clear + Brilliant/Viva, Microneelding/PRP, Skin lightening/Peels, Aerolase, Pico Laser

This can be improved with tattoo lasers and skin lightening. I suggest no more treatments till this improves. Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Hyperpigmentation after sclerotherapy

Post-inflammatory hyperpigmentation can occur after sclerotherapy.  Unfortunately, it is a possible side effect of the procedure.  Luckily it is only temporary and should resolve.  There are lasers that can be used to expedite the healing.  Good luck.

Payman Kosari, MD, FAAD
Charlotte Dermatologic Surgeon
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.